Jump to content

Photo

Has anyone has this Sweet breath that smells like nail polish remover?

- - - - -

  • Please log in to reply
26 replies to this topic

#1
Rob43

Rob43

    Senior Member

  • 500 plus
  • 2,838 posts
Sweet breath that smells like nail polish remover. Been having off and on for months now. My BG is 249 which is considered low for me and still have the breath smell for some reason.

Thanks, Rob

#2
Gangrel

Gangrel

    Senior Member

  • 500 plus
  • 1,252 posts
Porbably ketones. I have the same thing when I'm higher then 11 or 12.....
Now I remember why I hate the internet.....

#3
foxl

foxl

    Senior Member

  • 500 plus
  • 13,756 posts
Yup it is ketones and means you are burning fat.

But at 245 ... not a good thing.
Linda


[B]Jan A1c 6.3/B]
Jul 09 ... C-pep 1.3, GAD-65 > 30
Mar 10 C-pep 2.8 (20 g carb); GAD 3.2
dx 02/09 in DKA


Levemir 12U per day; novolog PRN TDD ca 16U
MetforminXR 1000 mg BID
Ramipril 5 mg
T4 112 mcg
Chia oil
Vitamin D3, 4000 IU
Eating 20 - 45 g carb per day ovo-lacto-vegetarian
Walking 30 min 6x week

#4
Subby

Subby

    Senior Member

  • 500 plus
  • 10,158 posts
Yes, ketosis. If you or anyone else thinks of low carb diet ketosis, not the same thing. Different cause, different intensity, not at all healthy.

You may consider it low, but you need to adjust your sights lower. If this is improvement though, that's great. As long as you see definite and lasting and progressive improvement, you are on the right track.

Keep the water up Rob. High BG and ketosis dehydrates the body and internal organs very badly.
20 years T1. NPH and Novorapid.
Some essentials for my blood sugar control: dosing via i:c ratio and cf • basal testing when needed • daily 40 minutes moderate exercise (or close) • carbs somewhere below 120g currently • only eating carbs and carb/fat combos that do not cause a problem spike, with or without insulin.

#5
Rob43

Rob43

    Senior Member

  • 500 plus
  • 2,838 posts
Yes I'm drinking lots of water right now. I went out and bought a box of Keto-Diastix Reagent Strips for Urinalysis and tested. The test glucose was 2 percent or more and the ketone was a trace. If the Ketone is so low why would I have a smell like nail polish remover?


Thanks, Rob

#6
dbaratta

dbaratta

    Senior Member

  • 500 plus
  • 1,673 posts

Yes I'm drinking lots of water right now. I went out and bought a box of Keto-Diastix Reagent Strips for Urinalysis and tested. The test glucose was 2 percent or more and the ketone was a trace. If the Ketone is so low why would I have a smell like nail polish remover?


Thanks, Rob


Nail polish remover? ugh. I think the sweet taste is the what they are referring to??????????? not sure. Nail polish remover? yuck
A1C JULY 2010 5.9%
A1C March 2010 6.2%
Lantus 16 units split dose
Novolog as needed


:aetsch:

#7
fgummett

fgummett

    Senior Member

  • 500 plus
  • 7,916 posts
I believe the term is Acetone breath, and as above it is related to Ketones.

As suggested in your other thread Rob, it seems that you may need to talk to your Doctor about more insulin.

Drink plenty of water, test your BGs and Ketone levels.. if BGs and Ketones stay high or keep getting higher seek medical advice.

#8
Rob43

Rob43

    Senior Member

  • 500 plus
  • 2,838 posts
Wonder if I should wait till my next Doctors appointment Nov. 23 to talk to him about this problem or go to ER?

Rob

#9
Josselyn

Josselyn

    Senior Member

  • 500 plus
  • 804 posts
The 23rd is almost three weeks away. How long has this been going on? Call for a closer appointment, if possible. If no appointment is open, then ask about going to the ER...ketosis of this nature is unhealthy. Be sure to keep yourself well hydrated in the meanwhile, as Frank suggested.

* DIAGNOSED 5/27/09
* A1c: 05/27/09: 6.6
* A1c: 10/23/09: 6.1
* A1c: 01/21/10: 6.0
* A1c: 04/22/10: 6.0 (sigh) :o
* Home
FBGs now 93 -116
* Failed the OGTT; 288 at 2 hrs. :eek:
* Insulow: 6 caps daily; 2@ 8 hr. intervals.
[/COLOR]

#10
DeusXM

DeusXM

    DF member for 11 years

  • 500 plus
  • 6,142 posts
  • I am a:Type 1
You're showing classic signs of ketosis/ketoacedosis and your BG is very high. I would go see a doctor immediately. 249 might be 'low for you' but anything over 160 is far too high full stop.

#11
davef

davef

    Senior Member

  • 500 plus
  • 8,109 posts
Rob,

As others have told you, you need to see your Doctor. Try bring your appointment forward, tell the receptionist that your BG is running very high and you are worried about ketosis/ketoacedosis.

I think at this point you should know (so many people have mentioned it), you need to get your numbers down. 249 is too high for anyone and is low for no one. Remember to talk to your Doctor about your diet of fast food and about getting rapid acting insulin so you can bolus to try to cover the food.
Posted Image

By Endurance, we conquer - Shackleton Family Motto
Insulin resistance is futile - I will win - me

Metformin 3000mg daily, Enap 5mg, Victoza 1.8mg, Lantus (currently 14u)
Diagnosed T2 on 26th Nov'07, with FBG of 21mmol/L (378mg/dL) and A1c of 11.6%.
Most recent A1c 20/11/13: 11.6% <= back where I started

#12
Rob43

Rob43

    Senior Member

  • 500 plus
  • 2,838 posts
Both my doctors refuse to see me sooner and I'm worried about the smell because now I can smell it when my BG is only 154 and it's it seems to be all the time now.

Rob

#13
CarrieOakey

CarrieOakey

    Member

  • 500 plus
  • 122 posts
Then go to the ER?

#14
Moonglo

Moonglo

    Senior Member

  • 500 plus
  • 836 posts
I would go to the ER, and then I would be thinking about switching doctors. It really bothers me that neither of them would see you any soooner. I realize they have other appointments and all, but in a case like that they really should be able to work you in.



Getting back on the wagon... been a long trip through denialville!

Started metformin back on 9/3/10; gained back 5 pounds (but about to change that!)

Stats before my deviation:
Metformin 2000 mg
7/24/09 a1c=9.3
10/23/09 a1c=6.4:o
Diagnosed 7/22/09
Weight loss as of 10/23/09: 25 pounds! :D

#15
Granny Shanny

Granny Shanny

    Banned

  • Banned
  • 3,380 posts
Rob, please go to ER. You can take yourself there now, or before very long somebody else will be calling the ambulance for you. Please get up & go to ER.

#16
Rob43

Rob43

    Senior Member

  • 500 plus
  • 2,838 posts
I don't go to ER because now my BG test for Ketones came back as a trace. I've been testing in last few days to see if my Ketones got worse. I've been to ER four times now this year and I just must make sure it's a real emergency this time. I will contact another doctor today about my Ketones.

Thanks, Rob

#17
mariescotties

mariescotties

    Banned

  • Banned
  • Pip
  • 2 posts
ketones indeed..my husband did have that few months ago..

#18
Rob43

Rob43

    Senior Member

  • 500 plus
  • 2,838 posts
What does hospital do to treat ketones? I contacted another doctor and said come in on Wednesday at 9:00 am and I contacted another doctor here in town and he said go to ER. So which one should I listen to?


Thanks, Bob

#19
davef

davef

    Senior Member

  • 500 plus
  • 8,109 posts

What does hospital do to treat ketones? I contacted another doctor and said come in on Wednesday at 9:00 am and I contacted another doctor here in town and he said go to ER. So which one should I listen to?


Thanks, Bob


Rob/Bob,

I would think that the treatment would be to reduce your Blood sugars as ketones could mean you are heading towards ketoacidosis, which is very serious. So if Ketones are present they need to be treated and I would err on the side of caution and go to the ER.
Posted Image

By Endurance, we conquer - Shackleton Family Motto
Insulin resistance is futile - I will win - me

Metformin 3000mg daily, Enap 5mg, Victoza 1.8mg, Lantus (currently 14u)
Diagnosed T2 on 26th Nov'07, with FBG of 21mmol/L (378mg/dL) and A1c of 11.6%.
Most recent A1c 20/11/13: 11.6% <= back where I started

#20
Tattoo azz

Tattoo azz

    Senior Member

  • 500 plus
  • 1,991 posts
Ketones in your blood means that you are running out of Insulin (kind of like the low fuel light in your car). To treat this you must take a corrective bolus of insulin AND extra insulin for the ketones, because having ketones makes you insulin resistant. Dr's prefer to give us these by injection rather than pump (if you use pump) and your Dr or nurse will/should tell you how much to give yourself. Personally i would go to your ER and tell them what's been happening and how you've treated yourself sofar, they will then check your blood and treat accordingly taking all the stress off you so you can concentrate on getting better.
I hope this helps.
Posted Image:fight:
It's ok you'll just feel a small prick[SIGPIC][/SIGPIC]
"DUUUUDE Where's my carbs??"

T1 since oct '82
A1C 6.8 :D
Novorapid using Novopen4 (silver)
Levemir using Novopen4 (blue)
Metformin 2x500mg daily
Thyroxin 175mg once daily.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users